Illness- worsen due to PMR

Hi- I hope everyone is well and joyful today 😊. I lowered my prednisone from 10 to 7.5 ish, breaking the 10 into 4. I've acquired more aches and pains which I thought to muscle through, but sore throat, earaches and worsening pain has me in an antibiotic (doc called in, as I'm even to ill to move about. Questions: can lowering cause these symptoms? can lowering set in an episode ? can it be a virus, but PMR makes illness worse symptomatic wise

13 Replies

oldestnewest
  • Yes all of that klairvOyant, plenty of fluids, rest rest rest. The symptoms sound viral, lowering Pred may well have made you more susceptible but the symptoms you describe are not much like PMR, but I bet it's adding a few punches as well. Pause your reducing until you are completely over it. If you are really struggling go up a bit again. This all might just be bad luck.

  • Thanks! I'm actually laughing with shock towards "heavy" is the only word I can adequately find to describe how I feel. I find a common thread when I try to reduce and this heavy bone feeling. But the bug adding sore throat and others symptoms is a bit . Though my swollen lips 👄 look fancy now lol

  • Hi

    Had the same bug for a week sore throat for 4 days now sinus blocked plenty of fluids and rest for 3 days over weekend now back at work .

    Its not nice

    But a chance to rest and read

  • Go back to 10mg until the infection is clear - it doesn't matter whether it is bacterial (antibiotics) or viral, it is a stress on the body and can make the PMR worse.

    You must try to get smaller tablets. Below 10mg you should not be reducing in steps even of 2.5mg, no reduction should be more than 10% of the current dose and many people can't even manage 1mg.

  • Thanks- I did start back to 10mg Monday- trying to getvappt, itscin October so I'll stay in 10 until then. Fascinated how the body symptoms jump in such a negative way so quickly, but as you say even 2mg is 20% when I look at it logically, versus pill breakable scale 😂😂

  • Get well soon! 🌺

  • Hi klair0voyant

    A few people here have complained about the 'Summer Flu bug (virus?)', with similar symptoms. I had it for 2 weeks and felt really bad. Humpphhhh :-(

    I think our friends here have said it all: rest, stay on a level dosage of preds, and let Time do the important work in getting you back to 'normal' again. From my recent experience, it takes a few weeks, at least.

    And, yes, I think it's possible that, with PMR, we are more susceptible to 'bugs' / viruses / infections etc. But Aunty PMRpro is the real expert on these things ;-)

    Hoping you feel better soon - let us know? :-)

    MB

  • May I ask if you had cramp, tight pain in the calves, forearms, knees ? It's bewildering lol. I'm resting, hydrating and being hopeful ✌🏼

  • Hi again klairv0yant. What an intriguing screen name - and a lovely photo ;-) :-)

    Well, no, to be honest. But I DID have more than the usual PMR pain / soreness in my ribs and chest. And yes, PMR IS bewildering! ;-/

    My theory is that a flu bug / virus / infection can 'amplify' or increase existing PMR symptoms because the Body is already 'fighting' itself and has little energy to cope with more challenges.

    So, wherever your PMR symptoms / vulnerabilities usually affect you (e.g. shoulders, joints, hands, knees, or wherever!), they will probably feel worse than normal. That said, and again, the Aunties here will probably give you a more 'expert' medical explanation of these things! ;-)

    In any case, I think you're right to rest, drink lots (re-hydrate), and eat well. But most important of all, try to Relaxxxxx... (and a smile or two helps us to relax), and try to remain optimistic - these things usually do get better ;-)

    MB :-)

  • Well aren't yo sweet MBJ57 . Clairvoyant was taken so I worked with letters and numbers available 20yrs ago :) and thank you for compliment regarding photo. With prednisone face it's not as often, I receive compliments these days :)

    I also, appreciate your candid perspective! It helps so much to have everyone here!!

  • Hi. Last month I had reduced from 10 mg to 7.5mg...not knowing this was too much of a reduction and had my first flare up since being diagnosed with PMR in Feb. Was started on 20 mg of Prednisone initially. Going back up to 10 mg did little to reduce neck, shoulder and what I call butt burning muscle pain. I was frustrated to go back up to 15 mg 10 days ago but am feeling much better. The brain fog has also lifted. I thank the individuals on this site and wish I had found it earlier on as just knowing what others are going through similar struggles is helpful. Hope you are feeling better soon. Fingers crossed my reduction down every 10 days by 2.5 mg till I am back to 10 mg works then only by 1 mg monthly.

  • Thanks for sharing- without this sight I'd have been so stressed and scared . The wealth of information and candor is helpful!

  • Yes, Shelleysinclair, PMR and managing the preds effectively can be a bit of a learning curve, but you're in good and expert company here. And we have a few laughs too - it can help ;-)

    MB :-)

You may also like...